Alert archive / Georgia / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 152, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 12, 2020, 7:12 PM EDT for Wilcox County, Georgia. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2020, 7:12 PM EDT (23:12 UTC)
- Expired
- Jun 12, 2020, 7:45 PM EDT
- In force
- 33 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
County Wilcox County, GA
The radar
The Robins AFB radar (KJGX), 86 km from the middle of the area, began a volume at 23:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 11.2 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 124 J/kg
- Mixed-layer CIN
- -104 J/kg
- Mixed-layer LCL
- 1027 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
303
WUUS52 KFFC 122312
SVRFFC
GAC315-122345-
/O.NEW.KFFC.SV.W.0152.200612T2312Z-200612T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
712 PM EDT Fri Jun 12 2020
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Southwestern Wilcox County in central Georgia...
* Until 745 PM EDT.
* At 711 PM EDT, a severe thunderstorm was still located over
Rochelle, and remains nearly stationary.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Rochelle, Pitts, Antioch Church, Owensboro and Double Run.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3186 8356 3200 8352 3200 8337 3192 8328
3185 8334 3185 8354
TIME...MOT...LOC 2311Z 178DEG 2KT 3194 8342
HAIL...1.50IN
WIND...60MPH
$$1 follow-up statement
819
WWUS52 KFFC 122341
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
741 PM EDT Fri Jun 12 2020
GAC315-122350-
/O.EXP.KFFC.SV.W.0152.000000T0000Z-200612T2345Z/
Wilcox GA-
741 PM EDT Fri Jun 12 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN WILCOX COUNTY
WILL EXPIRE AT 745 PM EDT...
The storms which prompted the warning are weakening below severe
limits, therefore, the warning will be allowed to expire. However
small hail, gusty winds and extremely heavy rain are still possible
with these thunderstorms.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Peachtree City.
LAT...LON 3186 8356 3200 8352 3200 8337 3192 8328
3185 8334 3185 8354
TIME...MOT...LOC 2340Z 207DEG 4KT 3198 8338
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 3:36 PM EDT, 3 hours 36 minutes earlier.
Area forecast discussion, Jun 12, 3:36 PM EDT, 3 hours 36 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 336 PM EDT Fri Jun 12 2020 .SHORT TERM /Tonight through Saturday Night/... A surface front has stalled on the southeastern edge of the forecast area. Low pressure on the boundary is aiding in convection across the area south and east of Macon. The storms have generally been slow moving and there is the potential for some local street flooding this afternoon and evening. Pops in the likely category have been included for late this afternoon and early evening. Otherwise more stable air with lower dew points have filtered into the remainder of the forecast area. Not much change for Saturday although the front may drift closer to the Atlantic Coast. Convection chances continue for east central GA through Saturday evening with pops in the slight chance to chance range. 41 .LONG TERM /Sunday through Friday/... Forecast for next week continues to remain on track. Models continue to show trough with embedded shortwaves/TPVs within a secondary more equatorward jet that will have one of the shortwaves/TPVs get cut off as a Rossby Wave breaks to the west between the two jet maxima over the eastern CONUS. This cut-off low will provide the opportunity for a surface low or offshore wave-like feature to form through mid next week as a strong surface high pressure pushes into New England. This will provide for chances of thunderstorms throughout the week across the CWA, with higher chances to the east where better moisture and forcing will reside, though any vorticity maxima which rotate around the trough will provide for forcing for ascent across the entire area. Timing of these will be unreliable this far out in time. The cut-off low will help to keep southerly flow from returning to the area too quickly. This will in turn keep temperatures pleasant for this time of year with highs forecast to be in the 80s most of the week, creeping into the 90s by the end. This is expected to prevent moisture from returning too quickly as well, with forecast dewpoints in the low 60s and even some 50s(!) to the north. With high pressure over the northeast, and a surface low or wave feature to the south, might have to watch for the potential for a weak CAD to form as well which would further limit temperatures and moisture, as CAD depth may not be properly resolved in global scale guidance. For this package, I've gone with mostly the model blend as everyone seems to be getting along in terms of placement of large scale features, with some minor differences in placement of the cut-off low. Lusk && AVIATION... 18Z Update... VFR conditions thru the period with scattered cumulus field in the 3500-5000 ft range this afternoon. Some patchy mvfr possible at KMCN 09z-14z. Northeast winds with occasional gusts should continue to diminish this afternoon and evening. Northeast winds 10-12 kts again Saturday. //ATL Confidence...18Z Update... High on all elements. 41 && .PRELIMINARY POINT TEMPS/POPS... Athens 64 86 64 84 / 0 5 10 20 Atlanta 66 85 65 84 / 5 5 5 20 Blairsville 57 79 59 77 / 5 10 10 40 Cartersville 62 86 63 86 / 5 5 5 20 Columbus 68 90 67 90 / 10 10 5 10 Gainesville 64 84 64 82 / 5 5 10 30 Macon 67 88 65 86 / 20 20 5 10 Rome 62 87 62 87 / 0 0 0 10 Peachtree City 62 86 64 85 / 5 5 5 20 Vidalia 70 87 68 86 / 60 40 20 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...41 LONG TERM....Lusk AVIATION...41
Hazardous weather outlook, Jun 12, 1:09 PM EDT, 6 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 109 PM EDT Fri Jun 12 2020 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-131715- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 109 PM EDT Fri Jun 12 2020 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... The probability for widespread hazardous weather is low. Scattered thunderstorms are expected across southeastern portions of middle Georgia this afternoon and evening. Gusty winds, frequent lightning, and locally heavy rainfall will possible in any of these storms. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... From Saturday through Thursday, isolated to scattered thunderstorms will be possible each afternoon, primarily over the eastern half of the forecast area. Gusty winds, frequent lightning, and heavy rain will be possible with any storms that do develop. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Jun 12, 1:27 PM EDT, 5 hours 45 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
127 PM EDT Fri Jun 12 2020
GAZ111>113-121815-
Toombs GA-Wheeler GA-Montgomery GA-
127 PM EDT Fri Jun 12 2020
...SIGNIFICANT WEATHER ADVISORY FOR TOOMBS...SOUTHEASTERN WHEELER AND
SOUTHERN MONTGOMERY COUNTIES UNTIL 215 PM EDT...
At 126 PM EDT...a line of strong thunderstorms was along a line
extending from Metter Municiple Airport to near Lumber City...and
moving southeast at 5 mph.
HAZARD...Winds up to 40 mph...pea sized hail...frequent lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Lyons, Vidalia, Uvalda, Santa Claus, Alston, Center, Toombs Central,
Ohoopee, New Branch, Ponderosa, McNatt Falls, South Thompson, English
Eddy, Rock Springs, Cedar Crossing, Johnson Corner, Charlotteville
and Grays Landing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3194 8228 3194 8230 3195 8231 3193 8232
3194 8238 3196 8238 3195 8240 3197 8243
3197 8250 3195 8249 3196 8257 3192 8263
3194 8267 3199 8272 3231 8224 3216 8218
3214 8220 3191 8223
TIME...MOT...LOC 1726Z 292DEG 5KT 3237 8206 3197 8264
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Jun 12, 2:05 PM EDT, 5 hours 7 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
205 PM EDT Fri Jun 12 2020
GAZ110-111-121845-
Wheeler GA-Telfair GA-
205 PM EDT Fri Jun 12 2020
...SIGNIFICANT WEATHER ADVISORY FOR WHEELER AND TELFAIR COUNTIES
UNTIL 245 PM EDT...
At 204 PM EDT...strong thunderstorms extended from near Glenwood to
near Towns to near China Hill, moving southwest at 5 mph.
HAZARD...Winds up to 40 mph...pea sized hail...frequent lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
McRae, Alamo, Helena, Lumber City, Glenwood, Scotland, Jacksonville,
Towns, Horse Creek Wma, Spring Hill, Landsburg, Temperance, China
Hill, Little Ocmulgee State Park, Jordan and Workmore.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3181 8309 3181 8313 3189 8318 3221 8283
3230 8265 3225 8265 3217 8262 3213 8263
3206 8262 3199 8272 3192 8265 3192 8268
3190 8269 3186 8276 3185 8279 3184 8278
3182 8284 3178 8287 3179 8298 3178 8301
TIME...MOT...LOC 1804Z 043DEG 6KT 3220 8273 3196 8284 3187 8301
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Jun 12, 2:42 PM EDT, 4 hours 30 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
242 PM EDT Fri Jun 12 2020
GAZ108-110-121930-
Telfair GA-Wilcox GA-
242 PM EDT Fri Jun 12 2020
...SIGNIFICANT WEATHER ADVISORY FOR TELFAIR AND SOUTHEASTERN WILCOX
COUNTIES UNTIL 330 PM EDT...
At 240 PM EDT...strong thunderstorms extended from near Workmore to
near Horse Creek WMA to Temperance, moving south at 10 mph.
HAZARD...Winds up to 40 mph, up to penny sized hail, frequent
lightning and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Jacksonville, Temperance, China Hill, Horse Creek WMA and Workmore.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3181 8309 3181 8313 3182 8313 3185 8318
3185 8325 3192 8322 3191 8322 3190 8320
3197 8312 3204 8287 3184 8278 3182 8284
3178 8286 3178 8289 3179 8290 3179 8297
3178 8303
TIME...MOT...LOC 1840Z 015DEG 9KT 3198 8292 3186 8290 3188 8314
HAIL...0.75IN
WIND...40MPHSpecial weather statement, Jun 12, 6:13 PM EDT, 59 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
613 PM EDT Fri Jun 12 2020
GAZ108-109-122300-
Wilcox GA-Dodge GA-
613 PM EDT Fri Jun 12 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WILCOX AND SOUTHWESTERN
DODGE COUNTIES UNTIL 700 PM EDT...
At 613 PM EDT...a strong thunderstorm was near Abbeville, moving
southwest at 10 mph.
HAZARD...Winds up to 40 mph, pea sized hail, frequent lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Abbeville, Rochelle, Pitts, Browning, Double Run, Antioch Church,
Owensboro and Seville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3185 8361 3196 8361 3203 8337 3201 8323
3185 8324
TIME...MOT...LOC 2213Z 036DEG 7KT 3193 8339
HAIL...0.25IN
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 12:54 PM EDT | Special Weather Statement | FFC | Montgomery, Toombs, Wheeler | 36 min |
| Jun 12, 1:27 PM EDT | Special Weather Statement | FFC | Toombs | 48 min |
| Jun 12, 2:05 PM EDT | Special Weather Statement | FFC | Telfair, Wheeler | 40 min |
| Jun 12, 2:42 PM EDT | Special Weather Statement | FFC | Telfair | 48 min |
| Jun 12, 6:13 PM EDT | Special Weather Statement | FFC | Wilcox | 47 min |
| Jun 12, 6:36 PM EDT | Severe Thunderstorm Warning | FFC | Wilcox | 39 min |
| Jun 12, 7:10 PM EDT | Flash Flood Warning | FFC | Wilcox | 6 hr |
| Jun 12, 7:39 PM EDT | Special Weather Statement | FFC | Crisp | 51 min |
| Jun 12, 7:44 PM EDT | Special Weather Statement | FFC | Wilcox | 46 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.